What is the reason for having to take your anti depressant the same time everyday? Is it just so you remember? I found if i take my effexor xr and diff times it doesnt make me as tired, but I dont know if it loses its effectiveness, it's extended release so I dont know if it matters.....Any ideas??
I don't know why you have to take anti-depressant at the same time everyday but I take lexpro once a day and I take it in the morning every day so I won't forget. Maybe your anti depressant is stronger than other anti depressants. You should ask your doctor why do I have to take my anti depressant at the same time everyday? and he'll gladly give you some answers on why. I hope you good luck and keep updating!
It seems you are having quite a time with the Effexor. I read your post from yesterday about being on the low dose for six weeks and that your Dr. doesn't know what to do for you. Have you tried a higher dose of Effexor? By that I mean something more than 75mg per day? Sometimes you just have to work your way up until you find a dose that is right. However, there are many, many alternative medications out there and most people will not hesitate to tell you that Effexor is not the best, not even close. Have you tried any other antidepressant meds? Sorry to hear your Doctor has disappointed you. You may need to look for a new Dr as it sounds like he is not overly willing to help you as he should be.
Personally, I take 75 of Effexor and on top of that I take 30 mg of Cymbalta every day. I would hesitate to recommend Cymbalta to anyone else because I had a very hard time adjusting to it and it has killed my sex drive. Mentally, I am feeling better now than I have in a long time, so the trade off has been worth it to me.
Finally, the 24 hour thing is not only to assist you in not forgetting your dose, but more importantly the extended release action of the Effexor is meant to release the medication over a period of 24 hours. So, it is recommended that you take it every 24 hours to keep a steady level of medication in your body, otherwise you may begin experiencing withdrawal symptoms. With Effexor, those are no fun. As long as you are taking your dose relatively close to 24 hours after the previous dose you should be fine and I doubt you'd find a Dr. that would argue that, so long as you don't start forgetting doses and spreading them out 30 hours or more. Please remember this is just my advice. If you feel like you need to change doses of Effexor or change meds altogether, then do so only under the direction of your Doctor!
When I took Wellbutrin, the effect wore off in 8 hours. Although the drug builds in your system over time, I was told the strongest daily effect was from the pill that I took that day.
I needed something that my system could get benefit from all day, so my meds were switched. What I am trying to say is if WB was for me, the wear off would be longer than 8 hours. You need to take it at the same time each day, to fight wear-off.
Check with your doc or pharmacist for your specific medication though.
It's important to keep the same time that you take the med, just like the pill, it keeps your levels of the medication up, because of the 1/2 life of the drug - which is about 24 hours give or take a bit. When i was taking it and I didn't keep the schedule, these drugs are notorious for giving your withdrawals symptoms pretty quickly. I'd get the spins if I didn't take it within 4 hours after I was supposed to take it. ICK.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.